Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 502, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 26, 2008, 6:41 PM CDT for Vernon County, Missouri; Bourbon County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2008, 6:41 PM CDT (23:41 UTC)
- Expired
- Jul 26, 2008, 7:23 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Bourbon County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 110 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2264 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:40 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 26, 6:40 PM CDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATE AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 640 PM CDT SAT JUL 26 2008 .DISCUSSION... THE WARM AND HUMID AIRMASS THAT MOVED INTO THE REGION OVER THE PAST SEVERAL DAYS WILL TAKE UP RESIDENCE IN THE OZARKS FOR MUCH OF THE UPCOMING WEEK. THIS WILL LEAD TO THE CHANCES OF SHOWERS AND THUNDERSTORMS NEARLY EACH DAY THROUGH FRIDAY. THE REMNANTS OF HURRICANE DOLLY WILL ALSO PLAY A ROLE IN THE WEATHER FOR THE AREA TOUGH MODELS ARE IN DISAGREEMENT AS TO WHEN DOLLYS REMNANTS WILL BEGIN TO SHIFT EAST. IN ADDITION TO THE CHANCES FOR PRECIPITATION...TEMPERATURES IN THE MID TO UPPER 90S AND HIGH HUMIDITIES WILL LEAD TO NEAR HEAT ADVISORY VALUES FOR THE REGION...ESPECIALLY WEST OF HIGHWAY 65. FOR THE NEXT 24 HOURS THE CONCERNS FOCUS ON A DEVELOPING MCS AND WHETHER THE LEFT OVER CLOUD COVER WILL KEEP TEMPERATURES DOWN SUNDAY AFTERNOON. BEGINNING STAGES OF A STORM COMPLEX NOW DEVELOPING OVER SOUTH CENTRAL NEBRASKA...NORTH CENTRAL KANSAS WILL LIKELY IMPACT THE OZARKS. FLOW OVER THE TOP OF THE UPPER LEVEL RIDGE AND SURFACE HIGH BRINGS THE MCS INTO THE AREA LATE THIS EVENING INTO SUNDAY MORNING. THE STORMS SHOULD HAVE PLENTY OF INSTABILITY TO WORK WITH WITH CAPE VALUES IN THE 2-3000 J/KG RANGE AND GOOD LOW LEVEL MOISTURE TO WORK WITH. EXPECT STORM TO BE STRONG WITH AN ISOLATED SEVERE STORM AS 700MB TEMPERATURES AROUND 12C TEND TO WORK AGAINST THE STORMS. FOR MONDAY INTO THE END OF THE WORK WEEK...CONCERNS ARE HEAT INDICES AND REMNANTS OF HURRICANE DOLLY. THE OZARKS WILL BE UNDER THE INFLUENCE OF THE UPPER LEVEL RIDGE ALLOWING TEMPERATURES TO REMAIN IN THE MID TO UPPER 90S. HUMIDITY LEVELS WILL REMAIN HIGH AS LOW LEVEL MOISTURE POOLS ACROSS THE AREA. THIS WILL PRODUCE HEAT INDEX VALUES IN THE 101 TO 107 DEGREE RANGE FOR AT LEAST THE WESTERN HALF OF THE CWA. WILL DEFINITELY NEED TO KEEP AND EYE ON THIS. CURRENT EXPECTATIONS IS THAT HEAT ADVISORIES WILL BE NEEDED FOR MONDAY AND TUESDAY. THE REMNANTS OF DOLLY THEN BECOME AN ISSUE SOMEWHERE BETWEEN TUESDAY AND FRIDAY. THIS IS THE SPREAD OF THE CURRENT MODELS IN HANDLING THE REMNANTS. THE ECMWF PHASES DOLLY WITH THE UPPER LEVEL FLOW AND SHIFTS IT EAST OF THE AREA BY THURSDAY MORNING WHILE THE GFS LINGERS DOLLY WEST OF THE AREA THROUGH FRIDAY AND THEN SHUNTS THE SYSTEM ACROSS NORTHERN ARKANSAS. SOMEWHERE IN BETWEEN IS MORE LIKELY AND HAVE KEPT POPS IN THE FORECAST THROUGH THE EXTENDED PERIOD TO HANDEL THIS. GFS STILL INDICATING A RETROGRESSION OF THE WESTERN RIDGE BY THE END OF THE WEEK WHICH WOULD PLACE THE OZARKS IN NORTH TO NORTHWEST FLOW. THIS WOULD SPELL COOLER AND DRIER WEATHER FOR THE REGION AT WEEKS END. THIS WOULD BE WELCOME AFTER THE THE HEAT TO START THE WEEK. WILL HAVE TO SEE IF THIS PANS OUT AND HOPE FOR COOLER WEATHER. HATCH && .AVIATION... FOR THE 00Z TAF PACKAGE...RADAR TRENDS SUGGEST ANOTHER ROUND OF THUNDERSTORMS CURRENTLY OVER WESTERN MISSOURI SHOULD TRACK INTO THE JLN AND SGF AIR SPACE OVER THE NEXT SEVERAL HOURS. HAVE INCLUDED TEMPO IFR CONDITIONS AT BOTH AIRFIELDS AS THESE STORMS ARE PRODUCING VERY HEAVY RAINFALL THAT WOULD REDUCE VISIBILITIES SIGNIFICANTLY. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 26, 5:54 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 554 PM CDT SAT JUL 26 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272300- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 554 PM CDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND TO THE WEST OF THE HIGHWAY 65 CORRIDOR THROUGH THE OVERNIGHT HOURS. THE PRIMARY THREATS WILL BE WIND UP TO 60 MPH...HEAVY RAINFALL AND THE POTENTIAL OF FLASH FLOODING...AND QUARTER SIZE HAIL. ADDITIONAL THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AS A COMPLEX OF THUNDERSTORMS IN CENTRAL KANSAS MIGRATES INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. WIND GUSTS UP TO 60 MPH...HEAVY RAINFALL AND THE POTENTIAL OF FLASH FLOODING...HAIL UP TO THE SIZE OF QUARTERS AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A HOT AND HUMID AIRMASS WILL PRODUCE AFTERNOON HEAT INDEX VALUES NEAR 100 DEGREES WEST OF HIGHWAY 65 THROUGH THE WEEK. DUE TO A VERY MOIST AND UNSTABLE AIRMASS THAT WILL REMAIN POSITIONED OVER THE REGION...ISOLATED TO SCATTERED THUNDERSTORMS CAN NOT BE RULED OUT ON ANY PARTICULAR DAY THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TO THE WEST OF THE HIGHWAY 65 CORRIDOR TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Local storm report, Jul 26, 5:38 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 PM CDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 2 S PENNSBORO 37.30N 93.83W
07/26/2008 DADE MO LAW ENFORCEMENT
POWER LINES AND TREES DOWN ALONG HIGHWAY 39 SOUTH OF
PENNSBORO
&&
GCLAYCOMLocal storm report, Jul 26, 5:40 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 3 S LOCKWOOD 37.34N 93.95W
07/26/2008 DADE MO LAW ENFORCEMENT
TRESS DOWN SOUTH OF LOCKWOOD ALONG HIGHWAY 97
&&
GCLAYCOMLocal storm report, Jul 26, 5:41 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM FLASH FLOOD 3 S LOCKWOOD 37.34N 93.95W
07/26/2008 DADE MO LAW ENFORCEMENT
COUNTY ROAD 182 OFF OF 39 HIGHWAY FLOODED AND CLOSED
&&
GCLAYCOMSpecial weather statement, Jul 26, 5:42 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 542 PM CDT SAT JUL 26 2008 MOZ095-262315- CHRISTIAN MO- 542 PM CDT SAT JUL 26 2008 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL CHRISTIAN COUNTY UNTIL 615 PM CDT... AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OZARK...MOVING SOUTHEAST AT 8 MPH. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. TERRY
Special weather statement, Jul 26, 5:58 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 558 PM CDT SAT JUL 26 2008 KSZ073-MOZ066-077-088-089-094-262330- BOURBON KS-LAWRENCE MO-JASPER MO-DADE MO-BARTON MO-VERNON MO- 558 PM CDT SAT JUL 26 2008 ...SIGNIFICANT WEATHER ALERT FOR BARTON...NORTHEASTERN JASPER... NORTHERN LAWRENCE...SOUTHERN BOURBON...SOUTHWESTERN DADE AND SOUTHWESTERN VERNON COUNTIES UNTIL 630 PM CDT... AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT SCOTT TO VERDELLA TO 13 MILES NORTHWEST OF MOUNT VERNON...MOVING EAST AT 7 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. TERRY
Special weather statement, Jul 26, 6:30 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 PM CDT SAT JUL 26 2008 MOZ077-088-094-270015- LAWRENCE MO-JASPER MO-BARTON MO- 630 PM CDT SAT JUL 26 2008 ...SIGNIFICANT WEATHER ALERT FOR BARTON...NORTHEASTERN JASPER AND NORTHWESTERN LAWRENCE COUNTIES UNTIL 715 PM CDT... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF MOUNT VERNON TO 11 MILES NORTH OF CARTHAGE TO VERDELLA...MOVING SOUTHEAST AT 10 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:04 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 56 min |
| Jul 25, 8:11 PM CDT | Flash Flood Warning | SGF | Miller, Morgan | 3 hr |
| Jul 26, 4:48 PM CDT | Flash Flood Warning | SGF | Dade, Lawrence | 6 hr |
| Jul 26, 5:48 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 34 min |
| Jul 26, 5:50 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 28 min |
| Jul 26, 5:59 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 46 min |
| Jul 26, 6:16 PM CDT | Flash Flood Warning | SGF | Barton, Dade, Jasper, Lawrence, Vernon | 6 hr |
| Jul 26, 6:40 PM CDT | Flash Flood Warning | SGF | Vernon | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.